Alert archive / New Mexico / Flash Flood Warnings in 2013

Flash Flood Warning 3, NWS El Paso, TX

July 2, 2013Grant County, Sierra County, New Mexico

NWS El Paso, TX issued this flash flood warning at Jul 2, 2013, 4:10 PM MDT for Grant County, Sierra County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2013, 4:10 PM MDT (22:10 UTC)
Expired
Jul 2, 2013, 7:15 PM MDT
In force
3 hr
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Flood severity
None

Counties Grant County, NM, Sierra County, NM

The radar

The Holloman AFB radar (KHDX), 149 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 10.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2013-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2013-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1517 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

699 
WGUS54 KEPZ 022210
FFWEPZ
NMC017-051-030115-
/O.NEW.KEPZ.FF.W.0003.130702T2210Z-130703T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
410 PM MDT TUE JUL 2 2013

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL GRANT COUNTY IN SOUTHWEST NEW MEXICO...
  WEST CENTRAL SIERRA COUNTY IN SOUTH CENTRAL NEW MEXICO...

* UNTIL 715 PM MDT

* AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA WHICH
  INCLUDES THE SILVER BURN SCAR. RADAR INDICATES THE POTENTIAL FOR A 
  HALF TO THREE-QUARTERS OF AN INCH OF RAIN WILL FALL ACROSS MUCH OF 
  THE BURN AREA. 

* LOCATIONS IMPACTED INCLUDE...
  HILLSBORO...
  SAN LORENZO...
  KINGSTON...
  IRON CREEK CAMPGROUND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS AND MOVE TO HIGHER GROUND.

&&

LAT...LON 3318 10757 3280 10755 3280 10794 3315 10796

$$

JMG
2 follow-up statements
492 
WGUS74 KEPZ 022341
FFSEPZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
541 PM MDT TUE JUL 2 2013

NMC017-051-030115-
/O.CON.KEPZ.FF.W.0003.000000T0000Z-130703T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT NM-SIERRA NM-
541 PM MDT TUE JUL 2 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL SIERRA AND
EAST CENTRAL GRANT COUNTIES UNTIL 715 PM MDT...

AT 540 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED
AREA.

UP TO A QUARTER INCH OF RAIN FELL OVER THE NORTHERN PORTIONS OF THE 
SILVER BURN AREA. ANOTHER STORM WILL BE MOVING JUST EAST OF THE BURN 
AREA TOWARD HILLSBORO OVER THE NEXT HOUR WHICH COULD ADD TO ANY 
WATER CURRENTLY IN THE BASINS FLOWING INTO HILLSBORO. 

LOCATIONS IMPACTED INCLUDE...
  HILLSBORO...
  SAN LORENZO...
  KINGSTON...
  IRON CREEK CAMPGROUND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS AND MOVE TO HIGHER GROUND

&&

LAT...LON 3318 10757 3280 10755 3280 10794 3315 10796

$$

JMG
188 
WGUS74 KEPZ 030110
FFSEPZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
710 PM MDT TUE JUL 2 2013

NMC017-051-030124-
/O.EXP.KEPZ.FF.W.0003.000000T0000Z-130703T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT NM-SIERRA NM-
710 PM MDT TUE JUL 2 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WEST CENTRAL SIERRA
AND EAST CENTRAL GRANT COUNTIES WILL BE ALLOWED TO EXPIRE AT 715 PM
MDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. ARROYOS
OR STREAMS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO 
RECEDE...ENDING THE FLOOD THREAT. ADDITIONAL LIGHT RAIN AMOUNTS OF 
UP TO A TENTH OF AN INCH ARE POSSIBLE OVER THE BURN AREA THROUGH 
9 PM MDT...BUT NO FLOODING IS EXPECTED DUE TO IT. 

BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER
CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3318 10757 3280 10755 3280 10794 3315 10796

$$

JMG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 1:58 PM MDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jul 2, 1:58 PM MDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
158 PM MDT TUE JUL 2 2013

.SYNOPSIS...
A MOIST AND UNSTABLE ATMOSPHERE WILL ALLOW SCATTERED SHOWERS AND
THUNDERSTORMS TO CONTINUE TO DEVELOP OVER THE AREA FOR THE NEXT
SEVERAL DAYS. SOME OF THE STORMS MAY PRODUCE VERY STRONG WIND
GUSTS IN EXCESS OF 50 MPH...AS WELL AS PERIODS OF MODERATE TO
HEAVY RAINFALL. TEMPERATURES WILL REMAIN BELOW NORMAL FOR THE NEXT
COUPLE OF DAYS...BEFORE WARMING BACK UP TO NEAR NORMAL BY THE END
OF THE WEEK.

&&

.DISCUSSION...
AN ACTIVE WEATHER PATTERN WILL CONTINUE OVER THE AREA THE NEXT
COUPLE OF DAYS AS THE STATE REMAINS UNDER A NORTHERLY FLOW BETWEEN
AN AREA OF HIGH PRESSURE TO THE NORTHWEST AND A LARGE AREA OF LOW
PRESSURE TO THE NORTHEAST. A SERIES OF IMPULSES AND DISTURBANCES
CONTINUE TO DROP SOUTH OVER THE AREA...INITIATING SCATTERED SHOWER
AND THUNDERSTORM DEVELOPMENT...FUELED BY A MOIST AND UNSTABLE AIR
MASS. THE CONVECTIVE ENVIRONMENT CONTINUES TO FAVOR STORMS THAT
HAVE THE ABILITY TO POSSIBLY DEVELOP STRONG DAMAGING OUTFLOW
WINDS IN EXCESS OF 50 MPH OR GREATER. PERIODS OF MODERATE TO HEAVY
RAINFALL AS WELL AS SMALL HAIL WILL ALSO BE POSSIBLE FROM STORMS
TONIGHT AND THE NEXT COUPLE OF DAYS.

OF PARTICULAR CONCERN...IS A POTENTIAL FOR FLASH FLOODING ALONG
DRAINAGES AND CREEKS THAT ORIGINATE IN THE BURN SCARRED AREA OF
THE BLACK RANGE OF THE GILA REGION...WHERE MUCH OF THE VEGETATION
HAS BEEN BURNED AWAY BY THE SILVER FIRE. EVEN MODERATE RAINFALL
AMOUNTS OF A HALF INCH OR MORE MAY CAUSE FLASH FLOODING FOR AREAS
OF EASTERN GRANT AND WESTERN SIERRA COUNTIES. SOME FLOODING HAS
ALREADY OCCURRED FROM LAST NIGHT'S STORMS WITH MORE STORMS
EXPECTED TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR THOSE AREAS
TONIGHT...WHICH MAY BE EXTENDED FOR THE NEXT FEW DAYS. COMMUNITIES
JUST EAST AND WEST OF THE BURNED PARTS OF THE BLACK RANGE WILL
NEED TO REMAIN ON ALERT FOR RAPID AND SUDDEN RISES IN THE CREEKS
AND DRAINAGES IN THEIR AREAS.

THE OUTLOOK FOR THE FOURTH OF JULY HOLIDAY...SCATTERED SHOWERS AND
THUNDERSTORMS POSSIBLE IN THE AFTERNOON AND NIGHT TIME. PERIODS OF
MODERATE TO HEAVY RAINFALL WITH SMALL HAIL AND STRONG WINDS
POSSIBLE. TEMPERATURES WILL BE IN THE LOWER TO MID 90S FOR MOST OF
THE LOWLANDS...WITH COOLER TEMPERATURES IN THE MOUNTAINS.

MODELS ARE PREDICTING A CHANGE IN THE MAIN FLOW PATTERN BY FRIDAY
WITH THE HIGH REBUILDING OVER THE AREA...AND SHUTTING OFF THE
NORTHERLY FLOW OVER THE STATE. HOWEVER...CONSIDERABLE MOISTURE
WILL REMAIN TRAPPED UNDER THE HIGH WITH ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS CONTINUING IN THE AFTERNOON AND EVENING
HOURS THROUGH THE WEEKEND. WITH HIGH PRECIPITABLE WATER VALUES AND
AN UNSTABLE AIR MASS IN PLACE...PERIODS OF MODERATE TO HEAVY
RAINFALL WILL BE POSSIBLE. WEAK STEERING FLOW ALOFT DUE TO THE
HIGH WILL RESULT IN SLOW MOVING STORMS THAT MAY PRODUCE MORE
RAINFALL WITH SOME LOCALIZED FLOODING POSSIBLE. THE AREA HIGH
PRESSURE LOOKS TO REMAIN CENTERED OVER THE AREA THROUGH THE FIRST
PART OF NEXT WEEK WITH LITTLE CHANGE IN THE PATTERN ANTICIPATED.
TEMPERATURES WILL ALSO INCREASE BACK TO NEAR NORMAL BY THE WEEKEND
WHICH MEANS AFTERNOON HIGHS IN THE UPPER 90S FOR MOST OF THE
LOWLANDS.

&&

.AVIATION...VALID 02/00Z-03/00Z.
LOOK FOR LINES AND/OR BOWING SEGMENTS OF SCT MAINLY LOWLAND
-TSRAGS/TOPS 040/WND VRB35G55KT/VSBY 1-2SM OR LESS IN BLDU
OVERNIGHT.  OUTSIDE AREAS OF BLOWING DUST...VFR CONDTS ARE EXPECTED.
ACTIVITY IS EXPECTED TO RAMP BACK UP LATER WEDNESDAY. OUTSIDE STORM
OUTFLOWS...LOOK FOR WINDS FM 120-170/06-12KTS THROUGH THE PERIOD.

&&

.FIRE WEATHER...

...SILVER FIRE:  FAVORED DIRECTIONS FOR OUTFLOW APPROACH THIS AFTERNOON
AND OVERNIGHT SHOULD RANGE FROM BEARINGS OF 340-060...

...LOCAL WIND GUSTS 40-70 MPH OR MORE POSSIBLE WITH STORM OUTFLOWS...

WEATHER PATTERN WILL REMAIN VIRTUALLY UNCHANGED THROUGH
THURSDAY...WITH A SERIES OF SHORT WAVE DISTURBANCES EXPECTED TO MOVE
SOUTH OVER OUR AREA IN SHIRT SUCCESSION LATE TODAY AND EARLY THIS
EVENING.  ANOTHER WEAK IMPULSE REMAINS FORECAST INTO OUR AREA
WEDNESDAY AFTERNOON.  BY WEEKS END...THE UPPER LEVEL HIGH TO OUR
NORTHWEST MIGRATES OVER THE FOUR CORNERS.  THIS WILL RESTRICT THE
EXTENT OF STORM ORGANIZATION AND SCALE OF THE OUTFLOWS.

HAINES INDICES OF 2-3 CAN BE EXPECTED FOR THE NEXT FEW DAYS...AS THE
LOWER AND MID LEVELS OF THE ATMOSPHERE CONTINUE TO UNDERGO MOISTENING
WITH SUCCESSIVE ROUNDS OF STORM ACTIVITY FROM EACH SHORTWAVE PASSAGE.
LOWLAND MIN RH WILL RANGE FROM NEAR 20%..TO THE MIDDLE 30S.  FOR OUR AREA
MOUNTAINS...MIN RH WILL RANGE FROM THE UPPER 30S IN THE GILA
REGION...TO THE LOWER 60S IN THE SACRAMENTO MOUNTAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 71  89  71  93  73 /  30  30  30  20  40
SIERRA BLANCA           66  88  65  93  68 /  30  30  30  20  30
LAS CRUCES              69  89  68  91  66 /  40  30  30  20  40
ALAMOGORDO              67  87  68  91  70 /  50  40  30  30  40
CLOUDCROFT              41  66  49  70  48 /  70  60  40  30  40
TRUTH OR CONSEQUENCES   69  88  69  91  67 /  50  30  30  30  40
SILVER CITY             63  86  66  86  63 /  50  40  40  30  40
DEMING                  68  92  67  93  62 /  40  40  30  30  40
LORDSBURG               71  92  69  94  67 /  40  30  40  30  40
WEST EL PASO METRO      72  89  73  93  76 /  30  30  30  20  40
DELL CITY               64  87  66  88  64 /  40  30  30  30  30
FORT HANCOCK            73  93  72  95  75 /  30  30  30  20  30
LOMA LINDA              60  84  63  86  65 /  40  30  30  20  30
FABENS                  70  91  72  94  71 /  30  30  30  20  30
SANTA TERESA            68  90  70  93  70 /  30  30  30  20  40
WHITE SANDS HQ          70  88  71  90  73 /  40  30  30  20  40
JORNADA RANGE           60  90  62  91  61 /  40  30  30  30  40
HATCH                   71  87  70  88  69 /  40  30  30  30  40
COLUMBUS                69  92  69  92  69 /  30  30  30  30  40
OROGRANDE               62  88  67  92  67 /  40  30  30  30  40
MAYHILL                 50  72  54  75  56 /  60  60  40  30  40
MESCALERO               49  76  53  80  52 /  70  60  40  30  40
TIMBERON                46  74  54  74  55 /  60  50  40  30  40
WINSTON                 57  82  56  82  56 /  60  50  40  30  40
HILLSBORO               65  84  65  86  65 /  50  40  40  30  40
SPACEPORT               63  88  65  90  65 /  50  30  30  30  40
LAKE ROBERTS            60  84  61  85  58 /  50  50  40  40  40
HURLEY                  64  85  64  86  59 /  40  40  40  30  40
CLIFF                   63  93  64  94  59 /  50  40  40  30  40
MULE CREEK              58  93  54  92  49 /  50  40  40  30  40
FAYWOOD                 65  85  66  85  62 /  40  40  40  30  40
ANIMAS                  66  94  68  94  67 /  40  30  40  30  30
HACHITA                 64  92  66  92  62 /  30  30  30  30  40
ANTELOPE WELLS          67  95  67  95  67 /  30  30  30  30  30
CLOVERDALE              66  90  63  89  66 /  40  40  40  30  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NMZ402-403-408-
     409.

TX...NONE.
&&

04/22 LUNDEEN/TRIPOLI
Hazardous weather outlook, Jul 2, 11:24 AM MDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1124 AM MDT TUE JUL 2 2013

NMZ401-404>407-410>417-TXZ418>424-031730-
UPPER GILA RIVER VALLEY-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-
LOWLANDS OF THE BOOTHEEL-UPLANDS OF THE BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN-
SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1124 AM MDT TUE JUL 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AREA WIDE
THIS AFTERNOON AND TONIGHT. THESE STORMS WILL CAPABLE OF PRODUCING
PERIODS OF MODERATE TO HEAVY RAINFALL...SMALL HAIL AND STRONG WIND
GUSTS OVER 50 MPH. A FEW OF THESE STORMS MAY PRODUCE DAMAGING
WINDS IN EXCESS OF 60 MPH. STORMS WILL BE MORE FREQUENT THIS
EVENING AND THEN BEGIN TO WEAKEN AFTER MIDNIGHT. HEAVIER RAIN
AMOUNTS MAY PRODUCE MINOR LOCALIZED FLOODING ALONG DRAINAGES AND
POORLY DRAINED LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THROUGH MONDAY. STORMS MAY PRODUCE PERIODS OF MODERATE TO HEAVY
RAINFALL...SMALL HAIL...AND WIND GUSTS IN EXCESS OF 50 MPH.
EXCESSIVE RAINFALL FROM SOME STORMS MAY CAUSE MINOR LOCALIZED
FLOODING IN LOW LYING OR POORLY DRAINED AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR DAMAGE OR
FLOODING TO THIS OFFICE.

NMZ402-403-408-409-031730-
SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
1124 AM MDT TUE JUL 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF WESTERN SIERRA
COUNTY AND PORTIONS OF EASTERN GRANT COUNTY FOR AREAS NEAR THE
SILVER FIRE BURN SCAR. THE FIRE HAS REMOVED VEGETATION FROM A
LARGE PORTION OF THE BLACK RANGE...LEAVING BARE SOIL THAT WILL NOT
BE ABLE TO SOAK IN EVEN MODERATE AMOUNTS OF RAINFALL. RAIN AMOUNTS
OF A HALF INCH OR GREATER WILL BE SUFFICIENT TO CAUSE FLASH
FLOODING ON AFFECTED CREEKS AND DRAINAGES. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO OCCUR OVER THE ENTIRE AREA AGAIN
THIS AFTERNOON AND TONIGHT WITH MODERATE TO HEAVY RAINFALL
POSSIBLE. IN ADDITION... STRONG WIND GUSTS OF 50 MPH OR GREATER
AND POSSIBLY LARGE HAIL MAY ALSO OCCUR FROM SOME OF THE STORMS.
THERE IS A RISK OF DAMAGING THUNDERSTORM WINDS AGAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
POSSIBLE EACH AFTERNOON AND EVENING THROUGH MONDAY. FLASH FLOODING
POTENTIAL FOR AREAS NEAR THE BLACK RANGE WILL PERSIST THROUGH THE
WEEKEND. STRONG WIND GUSTS AND MOSTLY SMALL HAIL WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR DAMAGE OR
FLOODING TO THIS OFFICE.

LUNDEEN

In the hours before

Local storm report, Jul 2, 12:07 PM MDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
1207 PM MDT TUE JUL 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     FLASH FLOOD      SE SAN LORENZO          32.81N 107.92W
07/01/2013                   GRANT              NM   NWS EMPLOYEE

&&

EVENT NUMBER EPZ1300498

TRIPOLI
Special weather statement, Jul 2, 3:46 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
346 PM MDT TUE JUL 2 2013

NMZ402-403-408-022230-
EASTERN BLACK RANGE FOOTHILLS NM-SOUTHERN GILA FOOTHILLS/MIMBRES
VALLEY NM-SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-
346 PM MDT TUE JUL 2 2013

...STRONG THUNDERSTORMS THREATENING WESTERN SIERRA AND NORTHEASTERN
GRANT COUNTIES THROUGH 430 PM MDT...

AT 340 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 16 MILES SOUTHWEST OF WINSTON...MOVING SOUTH AT
25 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN. THIS STORM IS HEADING INTO THE SILVER
BURN AREA AND HAS A POTENTIAL TO CREATE FLASH FLOODING OVER THE NEXT
HOUR IF IT MAINTAINS ITS CURRENT TRACK AND INTENSITY.

LOCATIONS IMPACTED INCLUDE...
  SAN LORENZO...
  KINGSTON...
  IRON CREEK CAMPGROUND...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

JMG

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:24 PM MDTSevere Thunderstorm WarningEPZOtero36 min
Jul 1, 8:20 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Otero, Sierra40 min
Jul 1, 8:28 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Luna, Sierra62 min
Jul 1, 8:58 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Otero47 min
Jul 1, 9:00 PM MDTFlash Flood WarningEPZGrant, Sierra3 hr
Jul 1, 9:27 PM MDTSevere Thunderstorm WarningEPZGrant, Luna63 min
Jul 2, 10:35 AM MDTFlash Flood WatchEPZGrant, Luna, Sierra43 hr
Jul 2, 4:43 PM MDTSevere Thunderstorm WarningEPZOtero62 min
Jul 2, 5:06 PM MDTSevere Thunderstorm WarningEPZSierra54 min
Jul 2, 5:17 PM MDTFlash Flood WarningEPZOtero88 min
Jul 2, 5:27 PM MDTSevere Thunderstorm WarningEPZGrant48 min
Jul 2, 5:53 PM MDTSevere Thunderstorm WarningEPZOtero52 min
Jul 2, 5:54 PM MDTSevere Thunderstorm WarningEPZGrant51 min

Nearby

Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.